Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 74, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 19, 2008, 8:49 PM CDT for Portage County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2008, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 19, 2008, 9:29 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Portage County, WI
The radar
The Green Bay radar (KGRB), 115 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 5:22 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 200149
SVRGRB
WIC097-200245-
/O.NEW.KGRB.SV.W.0074.080720T0149Z-080720T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
849 PM CDT SAT JUL 19 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
* UNTIL 945 PM CDT
* AT 843 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR WHITING...OR NEAR STEVENS POINT...AND MOVING EAST
AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STEVENS POINT BY 850 PM...
CUSTER AROUND 900 PM...
AMHERST BY 930 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 8965 4468 8922 4425 8923 4425 8973
4434 8973 4435 8974
TIME...MOT...LOC 0148Z 266DEG 18KT 4445 8957
$$
ECKBERG2 follow-up statements
000
WWUS53 KGRB 200207
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CDT SAT JUL 19 2008
WIC097-200245-
/O.CON.KGRB.SV.W.0074.000000T0000Z-080720T0245Z/
PORTAGE-
906 PM CDT SAT JUL 19 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR PORTAGE COUNTY...
AT 902 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH...
ROUGHLY ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF STEVENS POINT
TO AMHERST TO PLAINFIELD..AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMHERST JUNCTION BY 915 PM...
NELSONVILLE...BLAINE AND AMHERST BY 920 PM...
PERU BY 935 PM...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4468 8965 4468 8922 4441 8923 4440 8924
4439 8923 4425 8923 4425 8951 4444 8953
4457 8963
TIME...MOT...LOC 0206Z 266DEG 18KT 4454 8942 4439 8934
4425 8941
$$
ECKBERG000
WWUS53 KGRB 200229
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CDT SAT JUL 19 2008
WIC097-200238-
/O.CAN.KGRB.SV.W.0074.000000T0000Z-080720T0245Z/
PORTAGE-
928 PM CDT SAT JUL 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PORTAGE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
VERY HEAVY RAINFALL AND GUSTY WINDS TO 35 MPH ARE STILL POSSIBLE
ACROSS FAR EASTERN PORTAGE COUNTY UNTIL 10 PM.
HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4468 8965 4468 8922 4441 8923 4440 8924
4439 8923 4425 8923 4425 8951 4444 8953
4457 8963
TIME...MOT...LOC 0228Z 266DEG 18KT 4455 8927 4440 8919
4426 8926
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:06 PM CDT, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 19, 2:06 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 206 PM CDT SAT JUL 19 2008 .SHORT TERM...TONIGHT AND SUNDAY. WEAK SURFACE HIGH PRES ADVECTED DRIER BDY LAYER AIR INTO N PART OF FCST AREA TODAY WHILE MOIST EASTERLY FLOW OFF LM PUSHED MARINE LAYER TO SHORELINE WHICH RESULTED IN ZERO VSBY FOG FOR A TIME THIS AFTN. MIXING LATE THIS AFTN APPEARS TO BE ERODING MARINE LAYER...THUS WILL DISCONTINUE DENSE FOG ADVY FOR SHORELINE AS CONDITIONS HAVE IMPROVED IN MANY AREAS. WILL KEEP PATCHY DENSE FOG WORDING FOR EARLY EVENING. SHORT-TERM FCST MODELS STILL ADVERTISING A MESOSCALE CONVECTIVE SYSTEM TO MOV ACRS STATE OVERNIGHT. CONVECTION STARTING TO DEVELOP IN ERN SD...CLOSE TO 19/12Z NAM FCST. THIS SHOULD SLIDE INTO WISCONSIN EARLY THIS EVE AND ACROSS THE STATE OVERNIGHT. ENUF QUESTIONS ON LOCATION OF RESULTANT BOUNDARIES FROM CONVECTION SO WL KEEP AT LEAST SMALL CHC SHOWERS/TRW FOR SUNDAY...ALTHOUGH WOULDNT BE SURPRISED IF MUCH OF FCST AREA IS RAIN-FREE UNTIL LATE SUNDAY AS NEXT SYSTEM MOVS IN. TEMP FCST FOR SHORT-TERM VERY CLOSE TO GFS MOS. .LONG TERM...SUNDAY NGT THRU NXT FRI. TIMING OF SHORT WAVES IN DEEPENING TROUGH WHICH PASSES OVER THROUGH MONDAY THE MAIN CHALLENGE. DUE TO TIMING DIFFERENCES OF THESE WAVES COMPARED TO PASS MODELS RUNS...WILL BROAD BRUSH THE PCPN CHCS SUNDAY NIGHT THROUGH MONDAY BUT THEIR COULD BE A BREAK BETWEEN THE PIECES OF ENERGY ROTATING THROUGH. NAM HANGS ONTO A SURFACE LOW WITH UPPER SHORT WAVE STILL DROPPING SOUTHEASTWARD INTO MONDAY NIGHT AND EARLY TUESDAY WHILE THE REST OF THE MODELS MORE PROGRESSIVE. NEVERTHELESS UPPER RIDGE WITH SURFACE EXPECTED TO DOMINATE THE REGION TUESDAY INTO THURSDAY. MDM RANGE MODELS IN SOME AGREEMENT WITH THE EVENT OF ANOTHER SHORT WAVE TRACK OVER THE UPPER PLAINS INTO THE GREAT LAKES LATER IN THE WEEK BUT TIMING DIFFERENCES APPROACHING A DAY. UPPER HEIGHTS INCREASE AGAIN FOR A DRY WEEKEND. IN GLANCING AT PROGGED H8 TEMPS FOR NEXT WEEKEND...IT APPEARS THE HEAT WILL REMAIN CONFINED WELL TO THE WEST OVER THE WESTERN STATES FOR NEXT WEEKEND. && .AVIATION...MAINLY VFR THIS EVENING AT LARGE AIRPORTS UNTIL AREA OF CONVECTION MOVES IN LATE...WHEN MVFR CONDITIONS XPCTD WITH CIGS AND VSBY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && JKL/TDH
Hazardous weather outlook, Jul 19, 5:45 AM CDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT SAT JUL 19 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 545 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THEY ARE NOT EXPECTED TO BE SEVERE. AN AREA OF THUNDERSTORMS IS EXPECTED TO FORM LATER TONIGHT IN MINNESOTA...AND THEN MOVE SOUTHEAST INTO WISCONSIN. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD PRODUCE LOCALLY DAMAGING WINDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN AREA OF THUNDERSTORMS WILL MOVE ACROSS THE AREA EARLY SUNDAY. THERE IS A SLIGHT CHANCE THAT THE STORMS COULD PRODUCE DAMAGING WINDS. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON MONDAY. WHILE IT APPEARS THAT THE MAIN THREAT OF SEVERE STORMS WILL REMAIN TO OUR WEST AND SOUTH...ISOLATED SEVERE STORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE ACROSS NORTHEAST WISCONSIN. DUE TO PLENTIFUL MOISTURE IN THE AIR...HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR THIS EVENING. THERE IS A VERY SMALL CHANCE THAT SPOTTERS MAY BE NEEDED LATE TONIGHT OR SUNDAY. LMZ521-522-541>543-201045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 545 AM CDT SAT JUL 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...LOCALLY DENSE...MAY IMPACT MARINERS THIS MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS INTO EARLY NEXT WEEK. SOME COULD PRODUCE LOCALLY GUSTY WINDS AND LARGE WAVES. IN ADDITION TO THE POSSIBILITY OF THUNDERSTORMS...AREAS OF MARINE FOG WILL STILL BE POSSIBLE DURING THIS PERIOD... AS A HUMID AIR MASS FLOWS ACROSS THE RELATIVELY COOL WATERS OF LAKE MICHIGAN.
In the hours before
Special weather statement, Jul 19, 8:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 835 PM CDT SAT JUL 19 2008 WIZ036-200245- PORTAGE- INCLUDING THE CITY OF...STEVENS POINT 835 PM CDT SAT JUL 19 2008 ...STRONG THUNDERSTORM MOVING ACROSS PORTAGE COUNTY... AT 828 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM MOVING INTO WESTERN PORTAGE COUNTY. THE THUNDERSTORM WILL REACH BANCROFT...PLOVER AND STEVENS POINT BY 840 PM...POLONIA AND ALMOND AROUND 850 PM...AND ROSHOLT AND AMHERST AROUND 855 PM. THE STORM MAY PRODUCE WIND GUSTS UP TO 45 MPH...TORRENTIAL RAINS THAT WILL CAUSE URBAN STREET FLOODING AND POOR VISIBILITIES ON AREA ROADWAYS. THE LINE OF STORMS HAS A HISTORY OF PRODUCING AN INCH OR INCH AND A HALF OF RAIN AND WIND GUSTS TO AROUND 40 MPH AS THEY PASSED THROUGH WOOD COUNTY. ECKBERG
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.